Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


resistance
May 21, 2002

My doctor has dicontinued one med from my three drug reg for a short period 3-4 weeks max to see if a side effect improves.At this time we will look at the viral load.I'm still taking a pi and nnrti.How much jeporady am I in of losing the whole regime(and all the nnrti's)I was undetectable before,but I've been so freaked out about what's going on internally I am afraid this will have an impact too(I'm obsessing on replication like 24 hours a day.)Also,if my cd4's are impacted and dropping from the stress, will that mmake replication happen faster.I agonized over this decision, but the side effect had such a major impact on my emotional health,I reverted to staying locked in my room all day and crying(this has been going on for 14 months)anti depressents did not help and I didn't know what else to do.

Response from Dr. Little

Well - I think you need to tell your doctor what an emotional toll this change is taking on you. It is very hard for me to say what the risks may be of a 3-4 week treatment interruption (presumably of your NRTI drug) without knowing your viral load and CD4 cell count. You might do quite well if your viral load has been very well controlled on your current regimen (before the NRTI was stopped) and the potency of the remaining NNRTI and PI is sufficient. Since I cannot completely reassure you though without this information, I would suggest you talk to your doctor about possibly replacing the drug in question with another while you wait to see if the side effect wears off.


Previous
Concerned
Next
Trial Participation

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement